MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24672
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/13/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a shunt in the brachiocephalic artery.A 7.0 x 120, 75cm mustang balloon catheter was advanced for insufflation.However, after inflation, it was noted that the balloon ruptured.The lesion was insufflated enough to complete the procedure with this device.No patient complications nor serious injuries were noted.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a shunt in the brachiocephalic artery.A 7.0 x 120, 75cm mustang balloon catheter was advanced for insufflation.However, after inflation, it was noted that the balloon ruptured.The lesion was insufflated enough to complete the procedure with this device.No patient complications nor serious injuries were noted.The device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was identified within the balloon and inflation lumen which is evidence of a device leak.A microscopic examination identified a balloon longitudinal tear beginning approximately 8mm proximal of the proximal markerband and extending approximately 25mm distally across the balloon material.An examination of the balloon material and distal markerband identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no issues with the tip of the device which could potentially have contributed to the complaint incident.A visual and tactile examination found no kinks or damage along the shaft of the device.No other issues were identified during the product analysis.
 
Additional Manufacturer Narrative
This supplemental correction report is being filed to correct the report number in a previously submitted supplemental report (follow-up number 001) which was accepted by fda on 12/21/2018 11:30 am ct.The report number is being corrected from: 2134265-2018-64581 to: 2134265-2018-63547.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8142464
Report Number2134265-2018-63547
Device Sequence Number950455
Product Code FGE
UDI-Device Identifier08714729794424
UDI-Public08714729794424
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number24672
Device Catalogue Number24672
Device Lot Number0022456092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2018
Initial Date Received by Manufacturer 11/13/2018
Supplement Date Received by Manufacturer12/07/2018
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1